Zeros of Large Degree Vorob'ev-Yablonski Polynomials via a Hankel Determinant Identity

Marco Bertola*, Thomas Bothner

*Corresponding author for this work

Research output: Contribution to journalArticle (Academic Journal)peer-review

6 Downloads (Pure)

Abstract

In the present paper, we derive a new Hankel determinant representation for the square of the Vorob’ev–Yablonski polynomial Qn (x),x∈C Qn(x),x∈C⁠. These polynomials are the major ingredients in the construction of rational solutions to the second Painlevé equation uxx=xu+2u3+αuxx=xu+2u3+α⁠. As an application of the new identity, we study the zero distribution of Qn(x)Qn(x) as n→∞ n→∞ by asymptotically analyzing a certain collection of (pseudo)-orthogonal polynomials connected to the aforementioned Hankel determinant. Our approach reproduces recently obtained results in the same context by Buckingham and Miller [3], which used the Jimbo–Miwa Lax representation of PII equation and the asymptotic analysis thereof.
Original languageEnglish
Pages (from-to)9330–9399
Number of pages70
JournalInternational Mathematics Research Notices
Volume2015
Issue number19
DOIs
Publication statusPublished - 1 Dec 2014

Fingerprint Dive into the research topics of 'Zeros of Large Degree Vorob'ev-Yablonski Polynomials via a Hankel Determinant Identity'. Together they form a unique fingerprint.

Cite this